Format

Send to

Choose Destination
Int J Dermatol. 2008 Mar;47(3):295-6. doi: 10.1111/j.1365-4632.2008.03477.x.

Acute localized exanthematous pustulosis (ALEP) caused by amoxicillin-clavulanic acid.

Author information

1
Dermatology Unit and Pathologic Anatomy Service, San Bortolo Hospital, Vicenza, Italy. dermatologia@ulssvicenza.it

Abstract

A 40-year-old woman was admitted to the hospital for an acute outbreak of multiple pustular lesions with an underlying erythematous base affecting cheeks and chin. These lesions were referred to as "aching". The patient had been taking amoxicillin-clavulanic acid (3 g a day) over the past three days for oral prophylaxis for dental treatment. Given the possible allergic reaction to the drug administered and the extension of the pustular lesions over all face and neck during the following four days, we replaced the amoxicillin-clavulanic acid with another antibiotic with wide range (ciprofloxacin). Resolution of the pustular lesions occurred within ten days and was accompanied by light scarring and pigmentation. On the basis of the close relationship between the administration of amoxicillin-clavulanic acid and the development of the disease, in combination with a rapid, acute resolution as soon as this treatment was interrupted, and all the histologic findings, we consider this to be an unusual type of acute generalized pustular eruption (AGEP) recently defined as acute localized pustular eruption (ALEP) due to amoxicillin-clavulanic acid.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center